please help with psych. med card

  1. I posted this in the psych thread but wanted to post here to.

    I was wondering if you could help me figure out why my pt. at clinicals this weekend was on Modafinil (Provigil) 200 mg. From all the sources I have found, it is an antinarcolepsy medication.

    The reason this confuses me is my pt. is in for severe depression R/T sons suicide and has been regularily waking up at 0400 -0430 and doesn't nap during the day shift (at least not the shifts I have been there).

    Is there a desired side effect that is beneficial to depression that my drug books don't list or am I missing a connecting piece?

    He is also on celexa 40mg and had one dose of Xanax for an anxiety attack if that has any relevance to the rationale.

    Thank you!!
  2. Visit SanskeetRN profile page

    About SanskeetRN

    Joined: Aug '05; Posts: 106; Likes: 14
    Specialty: ortho/neuro

    3 Comments

  3. by   BoonersmomRN
    I looked it up online for you and think it will help!


    http://www.modafinil.com/


    COuld the early AM waking and no napping be BECAUSE of the modafinil? Did you happen to notice in their chart if their severe depression was causing them to sleep constantly before the modafinil was started? Just thinking....
    Last edit by BoonersmomRN on Oct 23, '06
  4. by   BoonersmomRN
    This sums up what I was thinking.

    http://www.modafinil.com/antidepressant.html
  5. by   SanskeetRN
    Thank you so much for your reply...it is exactly what I needed.

    There was no mention of excessive sleepiness, I believe he was waking prematurely before the modafinil. It was prescribed after he experienced an anxiety attack so I figured it must be related but couldn't find anything in my drug books. I didn't think to look online

    But thank you again for the effort of finding that link for me!

close